Alert archive / Hawaii / High Wind Warnings in 2014
High Wind Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 25, 2014, 8:11 PM HST for Hawaii County, Hawaii. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 8:11 PM HST (06:11 UTC)
- Expired
- Jan 26, 2014, 3:35 PM HST
- In force
- 19 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959 WWHW70 PHFO 260611 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 811 PM HST SAT JAN 25 2014 HIZ028-261915- /O.NEW.PHFO.HW.W.0005.140126T0611Z-140127T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 811 PM HST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...WEST 50 TO 55 MPH WITH LOCALIZED GUSTS NEAR 80 MPH AT THE VERY HIGHEST BIG ISLAND SUMMITS. * TIMING...THROUGH TONIGHT AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN RESULT IN PROPERTY DAMAGE AND CAUSE POWER INTERRUPTIONS AS WELL AS HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ POWELL
3 follow-up statements
422 WWHW70 PHFO 260616 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 814 PM HST SAT JAN 25 2014 HIZ028-261930- /O.COR.PHFO.HW.W.0005.140126T0614Z-140127T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 814 PM HST SAT JAN 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS...WEST 50 TO 55 MPH WITH LOCALIZED GUSTS NEAR 80 MPH AT THE VERY HIGHEST BIG ISLAND SUMMITS. * TIMING...THROUGH TONIGHT AND SUNDAY. * IMPACTS...WINDS THIS STRONG CAN RESULT IN PROPERTY DAMAGE AND CAUSE POWER INTERRUPTIONS AS WELL AS HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ POWELL
137 WWHW70 PHFO 261332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN JAN 26 2014 HIZ028-270245- /O.CON.PHFO.HW.W.0005.000000T0000Z-140127T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 AM HST SUN JAN 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 60 TO 65 MPH WITH LOCALIZED GUSTS OVER 80 MPH OVER EXPOSED RIDGES AND PEAKS. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN RESULT IN PROPERTY DAMAGE AND CAUSE POWER INTERRUPTIONS AS WELL AS HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$
692 WWHW70 PHFO 270135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN JAN 26 2014 ...WINDS ADVISORY FOR THE BIG ISLAND SUMMITS... .WIND OBSERVATIONS FROM MAUNA KEA INDICATE THAT ADVISORY LEVEL WINDS CONTINUE TO BLOW OVER THE SUMMITS. HIZ028-271445- /O.CAN.PHFO.HW.W.0005.000000T0000Z-140127T0400Z/ /O.NEW.PHFO.WI.Y.0006.140127T0135Z-140128T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 335 PM HST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 25 TO 45 MPH WITH LOCALIZED GUSTS TO 60 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 25, 4:10 PM HST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 25, 4:10 PM HST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 410 PM HST SAT JAN 25 2014 .SYNOPSIS... DRY AND AND STABLE CONDITIONS FOR THIS EVENING WITH PARTLY TO MOSTLY CLOUDY SKIES. A COLD FRONT MOVING IN FROM THE NORTHWEST WILL BRING INCREASING SHOWERS TO KAUAI LATE TONIGHT...AND SUNDAY FOR OAHU AND MAUI COUNTY. ON MONDAY AND TUESDAY...THE FRONT WILL STALL AND WEAKEN OVER THE BIG ISLAND WHILE AN UPPER TROUGH PASSES OVER THE ISLAND BRINGING ENHANCED HEAVY SHOWERS AND THUNDERSTORMS. TRADE WIND WEATHER IS EXPECTED TO RETURN BRIEFLY WEDNESDAY AND THURSDAY...WITH ANOTHER FRONT BRINGING SHOWERS FOR THE END OF THE WEEK. && .DISCUSSION... DRY AND AND STABLE CONDITIONS FOR THIS EVENING WITH PARTLY TO MOSTLY CLOUDY SKIES. AFTERNOON SOUNDINGS AT LIHUE AND HILO BOTH HAVE STRONG INVERSIONS IN PLACE AROUND 6000 FEET...AND PRECIPITABLE WATER VALUES OF 1.08 INCHES. A COLD FRONT IS ABOUT 250 MILES NORTHWEST OF KAUAI LATE THIS AFTERNOON MOVING TOWARDS THE STATE AT AROUND 20 MPH. EXPECTING TO SEE AN INCREASE IN CLOUDS AND SHOWERS FOR KAUAI AFTER MIDNIGHT AS THE FRONTAL BAND TRACKS EASTWARD. OAHU WILL SEE SHOWERS ASSOCIATED WITH THE FRONT BY SUNDAY MORNING...AND FOR MAUI COUNTY BY SUNDAY AFTERNOON. WITH LITTLE UPPER LEVEL SUPPORT...RAIN SHOWERS SHOULD BE LIGHT TO MODERATE. SOUTHWEST WINDS WILL VEER WESTERLY AND THEN NORTHWESTERLY AS THE FRONT PASSES. THE FRONT IS EXPECTED TO STALL NEAR THE BIG ISLAND MONDAY AND TUESDAY...AND SHOWERS MAY LINGER ON ACROSS THE EASTERN END OF THE STATE SUNDAY NIGHT AND MONDAY MORNING. BY MONDAY AFTERNOON...A COLD UPPER LEVEL TROUGH WILL DIG OVER THE ISLANDS FROM THE NORTHWEST...WHICH WILL BEGIN TO DESTABILIZE THE ATMOSPHERE. AS THE TROUGH DIGS IN BEHIND THE FRONT...CHANCES FOR SOME HEAVY RAINFALL INCREASE...PARTICULARLY ACROSS THE BIG ISLAND MONDAY AND TUESDAY DUE TO THE INGEST OF MOISTURE HUNG UP ACROSS THE BIG ISLAND FROM THE REMNANT FRONT. THE ATMOSPHERE MAY BE UNSTABLE ENOUGH FOR ISOLATED THUNDERSTORMS AS WELL. MORE REFINEMENT MAY BE POSSIBLE AS THE EVENT DRAWS CLOSER. BEHIND THIS SYSTEM...EXPECT HIGH PRESSURE TO BUILD IN FOR WEDNESDAY AND THURSDAY...BRINGING A BRIEF RETURN OF TRADE WIND WEATHER. ANOTHER FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE NORTHWEST SATURDAY. && .AVIATION... THE ISLAND ATMOSPHERE CONTINUES TO BE VERY STABLE...WITH LIMITED MOISTURE PRIMARILY CONFINED TO A LAYER BTWN 035 AND THE BASE OF A STRONG INVERSION NEAR 055. BROKEN TO OVERCAST LOW CLOUDS WITHIN THIS SHALLOW LAYER ARE NOT CURRENTLY PRODUCING ANY DETECTABLE PRECIP... AND BASES ARE ABOVE 030. THUS VFR CONDITIONS PREVAIL AT THE TERMINALS AND ELSEWHERE. A FRONT APPROACHING FROM THE NW WILL LEAD TO INCREASED MOISTURE/MOISTURE DEPTH BEGINNING TONIGHT ON KAUAI... AND SPREADING SE DOWN THE ISLAND CHAIN ON SUNDAY. THE FRONT WILL LIKELY BRING A RELATIVELY SHORT PERIOD OF MVFR VIS/CIG IN SHRA...AND POSSIBLY ISOL IFR CIG/VIS...AND MAY ALSO REQUIRE AIRMETS FOR MOUNTAIN OBSCURATION AS IT PASSES. AIRMET SIERRA IS IN EFFECT FOR LOW LEVEL TURB TO THE N AND E OF THE MOUNTAINS ON THE SMALLER ISLANDS...AS BREEZY SW WINDS ARE INTERACTING WITH ISLAND TERRAIN AND THE STRONG INVERSION. THIS WILL LIKELY CONTINUE UNTIL WINDS SHIFT WITH THE FRONTAL PASSAGE. && .MARINE... THE CURRENT NORTHWEST SWELL WILL CONTINUE TO TREND DOWNWARD TONIGHT...THEN A LARGER INCOMING NORTHWEST SWELL WILL PUSH SURF TO WARNING LEVELS ON SUNDAY. A HIGH SURF ADVISORY IS IN EFFECT UNTIL SUNDAY MORNING FOR NORTH AND WEST FACING SHORES...THEN A HIGH SURF WARNING GOES INTO EFFECT THROUGH EARLY MONDAY MORNING. SEE LIST OF AFFECTED AREAS BELOW. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH THE DAY MONDAY TO COASTAL WATERS EXPOSED TO THE NORTHWEST SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. HIGH SURF WARNING FROM 6 AM SUNDAY TO 6 AM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:26 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 48 hr |
Nearby
High Wind Warnings in Hawaii, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.